Jan 20, 2002
You were kind enough to help me a couple of months ago and I again am asking for your assistance. My Dr. tells me I am his only patient on this particular combo - so your input is much appreciated. Some backround info. I have been on most meds. I was faced with changing meds again this past summer when my viral load jumped to 120K and my t-cells dropped to 150. (In the past I had been around the 20K range and 250). We did a resistance test and found that I only had sensitivity to Kaletra, Agenerase and we assumed to Tenofovir. I got enrolled in the Tenofovir program and we added that to ddi and Kaletra. My results were what I would call great. My vl went down to 16K and my t-cells went up to 280. I felt much better, less fatigue and no diareahea.
All during this time my Dr. advised that at some point soon he wanted to add Agenerase. I wrote you about this and you said it seemed to make sense to you.(This was based on the theory of hitting it hard with all the drugs that I showed sensitivity too - as there is not much in the pipeline that would be available to me for a couple of years.)
We added the Agenerase about 6 weeks ago and I just got the lab work back from last week. My vl went up to 18K. I feel about the same, except that the diareahea is now back. I am of course not too happy with this. I was hoping for a further decline in vl. Now, I do not have that and the runs are back.
Before we give up on this my Dr. wants to change around the dosing. This is what I want to ask you about. I was on Kaltera 3 pills 2x a day, Agenerase 4 pills 2x a day. He wants to add Norvir(100mg) 2 pills twice a day and up the Agenerase to 5 pills 2x a day. So the new program would be Kaletra 3 pills 2x Agenerase 5 pills 2x Norvir 2 pills 2x (the tenofovir and ddi were unchanged )
He said he hopes that the new combo would boost - balance the meds out in my system so that they all work most efectively.(The reason for addding the Norvir I assume.)
I guess I should add that I am 6' and about 195. Also, in the past my liver counts have been sort of high - about 150.
I am sorry for being so lengthy. But I want to learn as much as I can about this.
Should I go back to what I did this summer - or give this new regime a shot for a month or so??
| Response from Dr. Young
Thanks for your questions.
I don't have any particular insight on the new dose that your doctor has suggested, but a couple of points deserve comment.
First, before I make any treatment changes in patients, I make sure that there has been no lapse in adherence, intercurrent illnesses (including, the mild cold or cold sore-- did your doctor evaluate for the presence of a herpes flair, for example?). I'd certainly entertain a repeat set of labs before changing.
As for the actual doses, these seem reasonable on first principles, though we'd have to be careful to watch for PI side effects with these presumably higher drug levels. On this note, it might be worth considering checking therapeutic drug levels both before and after making the dose change. These information might help guide decision making in the future.
Hope this is helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sinus Infection An Acute Symptom Of AIDS?
- Enlarged Lymph Nodes After Eating Sperm Worried I Have HIV
- Hairy Tongue After Fisting Worried I Have HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Swollen Glands After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.